Alert archive / California / Wind Advisories in 2022
Wind Advisory 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at May 10, 2022, 12:55 PM PDT for Imperial County, California. It took effect at May 10, 2022, 5:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2022, 12:55 PM PDT (19:55 UTC)
- In effect from
- May 10, 2022, 5:00 PM PDT
- Expired
- May 11, 2022, 9:29 AM PDT
- In force
- 16 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS75 KPSR 101955 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1255 PM MST Tue May 10 2022 CAZ562-111100- /O.NEW.KPSR.WI.Y.0025.220511T0000Z-220511T1800Z/ Imperial County Southwest- 1255 PM PDT Tue May 10 2022 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 11 AM PDT Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
2 follow-up statements
684 WWUS75 KPSR 110621 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1121 PM MST Tue May 10 2022 CAZ562-111800- /O.CON.KPSR.WI.Y.0025.000000T0000Z-220511T1800Z/ Imperial County Southwest- 1121 PM PDT Tue May 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 11 AM PDT Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
351 WWUS75 KPSR 111629 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 929 AM MST Wed May 11 2022 CAZ562-111730- /O.CAN.KPSR.WI.Y.0025.000000T0000Z-220511T1800Z/ Imperial County Southwest- 929 AM PDT Wed May 11 2022 ...WIND ADVISORY IS CANCELLED... Winds within the advisory area have dropped below criteria. Thus, the Wind Advisory has been cancelled for southwest Imperial County. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at May 10, 10:45 AM PDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 10, 10:45 AM PDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1045 AM MST Tue May 10 2022 .UPDATE...Updated Aviation Discussion. && .SYNOPSIS... An expansive trough of low pressure over the Western U.S. will continue to provide slightly below normal temperatures and dry conditions over our region through Thursday. Winds will also be quite breezy during the daytime hours through Wednesday, particularly across the Arizona high terrain. High pressure will eventually build across the region late in the week, resulting in a quick warming trend and high temperatures across the lower deserts climbing to above 100 degrees by Saturday. && .DISCUSSION... An upper level blocking pattern will dominate across the CONUS over the next couple days with a deep trough currently encompassing the entire Western U.S. The center of the trough is slowly drifting onshore across northern California and will not make much headway through early Wednesday as it makes its way into central California. The Desert Southwest will continue to fall under southwesterly flow around the southern periphery of the trough, while the pressure gradient strengthens today into Wednesday. Winds will respond to the increased gradient by this afternoon with gusts peaking up to around 25 mph for most locations to as high as 35 mph across Imperial County. Winds will be marginally stronger on Wednesday as the low center moves from central California into southern Nevada, boosting peak afternoon gusts closer to 30 mph for most areas to around 35 mph across the higher terrain east of Phoenix and over much of southeast California. The lower heights aloft due to the trough to our northwest will keep temperatures well below normal across southern California and western Arizona through Wednesday, while readings will be closer to normal across south-central Arizona. Eventually, the trough is forecast to weaken rapidly late Wednesday into Thursday while also ejecting northeastward into the Central Rockies. A trough axis will also move through our region on Thursday with significantly drier air moving in behind it, causing single digit to even below zero surface dew points on Thursday. Temperatures on Thursday will remain below normal with morning lows starting out only in the upper 40s over the coldest desert areas to the low to mid 50s elsewhere, followed by highs mostly in the upper 80s. After the trough ejects well to our northeast Thursday into Friday, our region will undergo rapid height rises aloft and eventually significant air mass warming Friday into the weekend. Model ensembles still favor a strong ridge building over our region this weekend with 500mb heights peaking near 590dm, or easily into the 90th climatological percentile for this time of year. Latest NBM temperature guidance has backed off the potential of reaching record highs, but still shows high temperatures easily warming to above 100 degrees Saturday through Monday with a 30-50% probability of reaching 105 degrees. Ensembles then slightly favor a trough entering the Pacific NW at some point early next week which should allow for some slight cooling over our region into the middle part of next week, but highs very well could still remain at or just above 100 degrees. Needless to say, dry to very dry conditions will continue over our region for the foreseeable future with only some passing high clouds possible through at least early next week. && .AVIATION...Updated at 1743Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Observations from across the Valley suggest winds will shift to the west before 19z at KPHX. The westerly flow will increase this afternoon with gusts up to 20 kt likely. A switch back to the east is anticipated overnight, though it will occur later than normal around 10z. Windy conditions are expected to develop again Wednesday afternoon ahead of an approaching low pressure system with gusts up to 25-30 kt. Southeast California/Southwest Arizona including KIPL and KBLH: Windy conditions will develop again later this afternoon at KIPL. Gusts as high as 30 kt will be possible. Winds will then taper off somewhat after midnight, though breezy conditions will persist overnight and into early Wednesday morning. At KBLH, gusts up to 20-25 kt are likely this afternoon before subsiding around midnight. && .FIRE WEATHER... Very dry and generally breezy daytime conditions will prevail through the period. The cooling trend is expected to continue through the middle of the week with near to below normal temperatures for much of the area. The day to day breeziness will be the strongest today and Wednesday with afternoon wind gusts commonly 20-25 mph today, and 25-30 mph Wednesday. Periodic afternoon breeziness will remain possible through the rest of this week, but with gusts mostly between 15-20 mph. Afternoon minimum RHs will also drop over the next few days, bottoming out starting Thursday at 3-7% and lasting through Sunday. This very dry air mass will be unusual even for the Desert Southwest, but fortunately winds will be relatively light during this period. Temperatures will also quickly rebound to above normal by Friday before peaking Sunday into Monday. Excessive heat may be possible over the weekend, which will exacerbate the very dry conditions. && .CLIMATE... Record highs later this week: Date Phoenix Yuma El Centro ---- ------- ---- --------- 5/14 107 in 1927 113 in 1927 110 in 1927 5/15 107 in 1937 109 in 1937 107 in 1934 5/16 106 in 1997 109 in 1956 108 in 2014 && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Kuhlman AVIATION...Hirsch FIRE WEATHER...Kuhlman CLIMATE...18
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.